Marine Hail, Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border
- When
- June 28, 4:18 PM EST
- Where
- Lh Pt Sanilac to Pt Huron 5nm Offshore to Intl Border marine zone, Lexington
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
2 marine hail, as filed by the National Weather Service.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before the first event at Jun 28, 2:49 PM EST, 1 hour 29 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 349 PM EDT WED JUN 28 2006 .SHORT TERM...TONIGHT AND THURSDAY COLD POOL ALOFT WILL CONTINUE TO MOVE EAST ACROSS THE REGION THIS EVENING...WITH STEEP MID LEVEL LAPSE RATES TO RESULT IN A CONTINUED THREAT OF HAIL. LACK OF MID LEVEL SPEED MAX HAS HINDER BOW ECHO DEVELOPMENT AND EXPECT HAIL TO BE THE PRIMARY THREAT EARLY THIS EVENING. UPPER TROF AXIS SLOW TO ROTATE EAST THOUGH WITH STRONG UPSTREAM BLOCK...SO WILL CONTINUE THREAT OF SHOWERS AND THUNDERSTORMS THROUGH MIDNIGHT...THUNDERSTORMS STILL POSSIBLE THROUGH MIDNIGHT...EVEN WITH LOSS OF DIURNAL COMPONENT...AS VERTICAL TOTALS WILL REMAIN NEAR 30 THROUGH THE EVENING HOURS. SECONDARY WAVE OVER NORTHERN WISCONSIN WILL TRACK A LITTLE TO FAR TO THE SOUTHWEST TO PRODUCE SHOWERS AFTER MIDNIGHT...IN ADDITION IT WILL LOSE ITS DIURNAL COMPONENT. SINCE TROUGH WILL BE SLOW TO MOVE EAST...ONLY PARTIAL CLEARING OVERNIGHT AND JUST PATCHY MVFR FOG ANTICIPATED AT THIS TIME. THIS WILL HAVE TO BE WATCHED CLOSELY THOUGH AS SURFACE DEW POINTS REMAIN IN THE MID 50S. WILL REMOVE MENTION OF AFTERNOON THUNDERSTORMS THURSDAY...AS THERMAL TROUGH MOVES WELL EAST OF THE REGION...MID LEVELS DRYING OUT...AND SUBSIDENCE INCREASING AS SURFACE RIDGE BUILDS INTO THE REGION. WILL SEE A BROKEN CU FIELD IN THE AFTERNOON THOUGH...ESPECIALLY OVER THE NORTH AND EASTERN PORTIONS OF THE CWA. GUIDANCE TEMPS LOOK A LITTLE TO WARM ON THURSDAY AFTERNOON AS WELL...ESPECIALLY WITH ANTICIPATION OF BROKEN CU FIELD. && .LONG TERM...THURSDAY NIGHT THROUGH WEDNESDAY THROUGH FRIDAY... GOOD MODEL CONSENSUS DEPICTING BROADENING SURFACE RIDGE TRAVERSING SOUTHEAST MI AREA THURSDAY NIGHT INTO FRIDAY. AT THE SAME TIME...MID LEVEL HIGH AMPLITUDE TROUGH OVER THE EASTERN GREAT LAKES EXPECTED TO RECEDE EAST WITH NORTHWEST FLOW OVER FORECAST AREA ALONG WITH EMBEDDED WEAK IMPULSES. MODEST 850 TO 500 MB MOISTURE AT BEST SEEN OVER AREA...BEST IN THE NORTH...WHILE LOWER LEVEL MOISTURE RATHER LIMITED. MODELS DO NOTE...HOWEVER...MODESTLY AUGMENTED LOW TO MID LEVEL THETA E AIR OVERHEAD FRIDAY. LOW TO MID LEVEL OMEGA LIFT SLIGHT AT BEST FOR THIS PERIOD. 850 TO 500 MB QVECTOR DIVERGENCE/SUBSIDENCE EXPECTED THURSDAY NIGHT...WITH WEAK CONVERGENCE/LIFT FRIDAY. SURFACE WIND CONVERGENCE SLIGHT AT BEST. MODEST 300K ISENTROPIC ASCENT FRIDAY...ESPECIALLY AS PER GFS. CONVECTIVE STABILIZATION TREND CONTINUING THROUGH THURSDAY NIGHT...THEN INSTABILITY ON THE INCREASE AGAIN FRIDAY AS INHIBITION STEADILY ERODES DURING THE MORNING. TOTAL TOTALS RAMPING BACK UP TO AROUND 50 IN THE NORTH FRIDAY WHILE K INDICES CLIMB BACK INTO THE LOWER 30S. LOW TO MID LEVEL LAPSE RATES BY FRIDAY AFTERNOON AGAIN QUITE ROBUST...AGAIN ESPECIALLY IN THE NORTH. AFTER A DRY NIGHT THURSDAY NIGHT...WILL GO SLIGHT CHANCE OF SHOWERS/THUNDERSTORMS NORTH FRIDAY. AFTER FRIDAY... RETURN FLOW BEHIND SURFACE RIDGE BY FRIDAY NIGHT ALLOWING COMMENCEMENT OF HIGHER DEW POINT IMPORTATION. MODELS THEN SOMEWHAT VARIANT IN TIMING OF A SUBSEQUENT COLD FRONT THROUGH THE AREA. MORE OR LESS AVERAGING VARIOUS MODEL SOLUTIONS WOULD LAG COLD FRONT CLEARANCE OF SOUTHERN COUNTIES INTO SUNDAY...AND SOME MODELS EVEN SUGGEST POSSIBLE FRONT HANGING UP OVER AREA INTO EARLY WEEK. NEARLY ZONAL MID LEVEL FLOW WOULD MAKE THIS LATTER SCENARIO A POSSIBILITY...WITH INCREASING CHANCES OF DERECHOS...IN ADDITION TO INDUCED CONVECTIVE COMPLEX DEVELOPMENT ACROSS THE REGION IN GENERAL. WEST TO NORTHWEST 500 MB FLOW TO CONTINUE THROUGH MID WEEK...WITH HARD TO TIME SERIES OF EMBEDDED IMPULSES RIDING OVER TOP OF WESTERN RIDGE INTO/ACROSS THE GREAT LAKES...THE STRONGEST OF WHICH MODELS INDICATE TO BE SATURDAY NIGHT. AMPLITUDE OF EASTERN TROUGH/WESTERN RIDGE EXPECTED TO INCREASE BY MID WEEK AFTER THESE IMPULSES MOVE THROUGH. LITTLE CHANGE FROM PREVIOUS FORECAST FOR THESE LATER PERIODS...ESPECIALLY GIVEN DIFFICULTY IN PINNING DOWN THE DETAILS OF INDIVIDUAL SHORTWAVE TROUGHS. && .AVIATION...ISSUED 1240 PM EDT WED THUNDERSTORMS TO INCREASE IN COVERAGE 18Z-00Z AS COLD UNSTABLE AIR ALOFT ASSOCIATED WITH UPPER LOW MOVES ACROSS THE REGION. PRIMARY THREAT FROM THUNDERSTORMS WILL BE LARGE HAIL. VFR CONDITIONS EXPECTED OUTSIDE THUNDERSTORM ACTIVITY WITH BROKEN CU BASE 040-045 18Z-03Z. LOCAL IFR CONDITIONS IN AND NEAR THUNDERSTORMS. LINE OF STORMS OVER WESTERN LOWER TO MOVE EAST AND AFFECT DTW/DET AREA 18-20Z. UPPER WAVE TO FINALLY MOVE EAST OF THE REGION BY 04Z...THEN PATCHY MVFR FOG EXPECTED AS NOCTURNAL INVERSION SETS UP. ANTICIPATE JUST SCATTERED CLOUDS...035-040 06- 15Z...THEN BROKEN DIURNAL CU TO DEVELOP AGAIN AFTER 15Z...WITH BASES 040-045. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...GSS LONG TERM....DWD AVIATION...GSS YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 446 PM EDT WED JUN 28 2006 MIZ047>049-053>055-060>063-068>070-075-076-082-083-290830- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 446 PM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING...THEN DECREASE IN BOTH COVERAGE AND INTENSITY BEFORE ENDING BY MIDNIGHT. A FEW OF THESE STORMS WILL BE SEVERE EARLY THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 60 MPH AS THEY MOVE TO THE NORTHEAST AROUND 20 MPH. AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING OVER THE AREA WILL COMBINE WITH COLD AIR ALOFT AND WARM UNSTABLE AIR NEAR THE SURFACE TO TRIGGER THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE PERIODIC CHANCES FOR MORE THUNDERSTORMS BEGINNING FRIDAY AND CONTINUING THROUGH MONDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. LCZ422-423-460-LEZ444-LHZ421-422-441>443-462>464-290830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE-OUTER SAGINAW BAY-INNER SAGINAW BAY- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT AUSTIN TO HARBOR BEACH MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM HARBOR BEACH TO PORT SANILAC MI- LAKE HURON OFFSHORE BEYOND 5 NM FROM PORT SANILAC TO PORT HURON MI- 446 PM EDT WED JUN 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ST CLAIR...THE MICHIGAN WATERS OF LAKE ERIE AND LAKE HURON. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH EARLY THIS EVENING...THEN DECREASE IN BOTH COVERAGE AND INTENSITY BEFORE ENDING BY MIDNIGHT. A FEW OF THESE STORMS WILL BE SEVERE EARLY THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING HAIL UP TO GOLF BALL SIZE AND WIND GUSTS TO 50 KNOTS AS THEY MOVE TO THE NORTHEAST AROUND 20 MPH. AN UPPER LEVEL LOW PRESSURE SYSTEM MOVING OVER THE AREA WILL COMBINE WITH COLD AIR ALOFT AND WARM UNSTABLE AIR NEAR THE SURFACE TO TRIGGER THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE PERIODIC CHANCES FOR MORE THUNDERSTORMS BEGINNING FRIDAY AND CONTINUING THROUGH MONDAY AS SEVERAL UPPER LEVEL DISTURBANCES MOVE ACROSS THE REGION. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGERS IMMEDIATELY. SPOTTER ACTIVATION HAS OCCURRED. DWD YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
227 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 10 S SAGINAW 43.27N 83.95W
06/28/2006 E0.75 INCH SAGINAW MI TRAINED SPOTTER
OBSERVED ALONG M-13.
0210 PM HAIL 2 S SAGINAW 43.39N 83.95W
06/28/2006 E0.75 INCH SAGINAW MI TRAINED SPOTTER
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
258 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM HAIL 2 N PORT HURON 43.02N 82.43W
06/28/2006 E0.75 INCH ST. CLAIR MI PUBLIC
HAIL OBSERVED AT PORT HURON GOLF CLUB.
0240 PM HAIL 4 NE MILLINGTON 43.32N 83.47W
06/28/2006 E0.88 INCH TUSCOLA MI PUBLIC
OBSERVED AT WILLOW SPRINGS GOLF COURSE.
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
335 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 PM HAIL FLUSHING 43.06N 83.84W
06/28/2006 E0.75 INCH GENESEE MI TRAINED SPOTTER
&&
HATZOSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
424 PM EDT WED JUN 28 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL SAGINAW 43.42N 83.95W
06/28/2006 E0.75 INCH SAGINAW MI PUBLIC
REPORTED IN DOWNTOWN SAGINAW NEAR THE RIVER.
0423 PM HAIL 3 E OTTER LAKE 43.21N 83.40W
06/28/2006 E0.75 INCH LAPEER MI PUBLIC
&&
HATZOS2 marine hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Lake Huron in 2006Every state in 2006This day in weather history
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518708, 5518709.